Alert archive / Kansas / Freeze Warnings in 2014

Freeze Warning 7, NWS Dodge City, KS

November 4, 201411 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Nov 4, 2014, 4:35 PM CST for 11 counties in Kansas. It took effect at Nov 5, 2014, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2014, 4:35 PM CST (22:35 UTC)
In effect from
Nov 5, 2014, 2:00 AM CST
Expired
Nov 5, 2014, 9:00 AM CST
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS73 KDDC 042235
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
435 PM CST TUE NOV 4 2014

...BELOW FREEZING TEMPERATURES ARE EXPECTED EARLY WEDNESDAY
MORNING...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE
CONDITIONS FOR TEMPERATURES TO FALL TO BELOW FREEZING FOR PARTS OF
WESTERN KANSAS.

KSZ088-042345-
/O.CAN.KDDC.FZ.A.0002.141105T0800Z-141105T1500Z/
CLARK-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA
435 PM CST TUE NOV 4 2014

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FREEZE WATCH. 

TEMPERATURES ARE EXPECTED TO STAY A LITTLE ABOVE FREEZING SO THAT
A FREEZE WARNING IS NOT NEEDED.

$$

KSZ085>087-051015-
/O.UPG.KDDC.FZ.A.0002.141105T0800Z-141105T1500Z/
/O.NEW.KDDC.FZ.W.0007.141105T0800Z-141105T1500Z/
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER
435 PM CST TUE NOV 4 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE
  ARE EXPECTED.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$



KSZ061>063-074>077-084-051015-
/O.NEW.KDDC.FZ.W.0007.141105T0800Z-141105T1500Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD
435 PM CST TUE NOV 4 2014

...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 9 AM CST
/8 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 9 AM CST
/8 AM MST/ WEDNESDAY. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE
  ARE EXPECTED.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JF
2 follow-up statements
421 
WWUS73 KDDC 050840
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
240 AM CST WED NOV 5 2014

...FREEZING TEMPERATURES LIKELY EARLY THIS MORNING AND POSSIBLE
AGAIN LATE TONIGHT AND EARLY THURSDAY...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE
CONDITIONS FOR TEMPERATURES TO FALL TO BELOW FREEZING FOR PARTS OF
WESTERN KANSAS EARLY THIS MORNING. SIMILAR CONDITIONS ARE ALSO
EXPECTED ACROSS PORTIONS OF WEST CENTRAL KANSAS THURSDAY MORNING.

KSZ061-062-074-075-051800-
/O.NEW.KDDC.FZ.A.0003.141106T0900Z-141106T1500Z/
/O.CON.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/
HAMILTON-KEARNY-STANTON-GRANT-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES
240 AM CST WED NOV 5 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE 
  RANGE ARE EXPECTED. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KSZ063-076-077-084>087-051500-
/O.CON.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/
FINNEY-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
240 AM CST WED NOV 5 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE 
  RANGE ARE EXPECTED. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
403 
WWUS73 KDDC 051437
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
837 AM CST WED NOV 5 2014

...TEMPERATURES WARMING THIS MORNING AND FREEZING TEMPERATURES
POSSIBLE LATE TONIGHT...

.CLEAR SKIES, LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE
CONDITIONS FOR TEMPERATURES TO FALL AT OR BELOW FREEZING FOR
FAR WESTERN KANSAS THURSDAY MORNING.

KSZ061-062-074-075-052000-
/O.EXP.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/
/O.CON.KDDC.FZ.A.0003.141106T0900Z-141106T1500Z/
HAMILTON-KEARNY-STANTON-GRANT-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES
837 AM CST WED NOV 5 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS
MORNING...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE 
  RANGE ARE EXPECTED. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KSZ063-076-077-084>087-051545-
/O.EXP.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/
FINNEY-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
837 AM CST WED NOV 5 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

WITH THE SUN COMING UP, TEMPERATURES WERE WARMING ABOVE THE
FREEZING MARK.

$$

12

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Nov 4, 2:43 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 4, 2:43 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
243 PM CST TUE NOV 4 2014

...UPDATED SHORT TERM SECTION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 242 PM CST TUE NOV 4 2014

AN UPPER LEVEL SHORTWAVE CONTINUES TO MOVE EASTWARD TOWARDS THE
GREAT LAKES REGION WITH A SECOND SHORTWAVE ENTERING WESTERN
CANADA. THIS SECOND SHORTWAVE WILL MOVE SOUTHEAST INTO THE
NORTHERN ROCKIES TONIGHT THEN THROUGH THE NORTHERN PLAINS
TOMORROW. AS THIS FEATURE APPROACHES WESTERN KANSAS WINDS WILL
BRIEFLY SHIFT TO THE SOUTH THIS EVENING. WINDS THEN SHIFT BACK TO
THE NORTH TOMORROW AS A COLD FRONT MOVES THROUGH THE AREA. THIS
FRONT LOOKS TO MOVE TO MOVE THROUGH MOST OF THE AREA IN THE
AFTERNOON. SKIES WILL BE MOSTLY CLEAR THROUGH TOMORROW AS THE
ATMOSPHERE ABOVE WESTERN KANSAS LOOKS DRY. LOWS TONIGHT LOOK TO
DIP TO AROUND FREEZING WITH A FEW AREAS ACROSS THE KS/OK AND KS/CO
BORDER FALLING BELOW FREEZING. HIGHS TOMORROW ARE EXPECTED TO
REACH INTO THE UPPER 60S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 133 PM CST TUE NOV 4 2014

IN THE EARLY PART OF THE EXTENDED, THE UPPER FLOW WILL BE FROM THE
NORTHWEST, WITH DRY WEATHER EXPECTED THROUGH MOST OF THE EXTENDED
PERIOD. A HIGH PRESSURE RIDGE SETTING UP TO OUR SOUTHWEST WILL
KEEP NEARLY CLOUD FREE SKIES, NOT TOO STRONG OF SURFACE WINDS, AND
HIGHS ON THURSDAY IN THE UPPER 50S TO MID 60S. THERE WILL BE A
COLD FRONT DRAGGING SOUTH THROUGH THE PLAINS LATE FRIDAY NIGHT,
DROPPING HIGH TEMPERATURES FROM THE MID 60S TO LOWER 70S ON
FRIDAY ABOUT 10 TO 15 DEGREES COOLER FOR THE BEGINNING OF THE
WEEKEND, WITH MAXIMUM TEMPERATURES IN THE MID TO UPPER 50S
SATURDAY.

THE UPPER RIDGE TO OUR SOUTHWEST WILL SLOWLY GET FLATTENED OUT BY
THE FRIDAY NIGHT BY TROUGHS PASSING THROUGH THE NORTHERN PLAIN. THIS
WILL ALLOW A COLD FRONT TO ZIP SOUTHEAST THROUGH SOUTHWESTERN
KANSAS LATE FRIDAY NIGHT. FRIDAY NIGHT WILL NOT BE SO COLD, DUE TO
INCREASING CLOUDS, MODERATE WINDS AND ELEVATED DEW POINTS AHEAD OF
THE APPROACHING COLD FRONT. LOWS FRIDAY NIGHT WILL IN THE LOWER
40S FOR THE MOST PART, WITH LOWS SATURDAY NIGHT DROPPING INTO THE
LOW TO MID 30S. BOTH SUNDAY AND MONDAY SHOULD BE MOSTLY SUNNY WITH
MAXIMUM TEMPERATURES IN THE MID TO UPPER 60S. AT THIS TIME,
IT LOOKS AS IF ANOTHER COLD FRONT WILL MOVE SOUTH THROUGH THE
FORECAST AREA MONDAY NIGHT, WITH LOWS MONDAY NIGHT IN THE LOWER
30S AND HIGHS TUESDAY IN THE 50F TO 55F DEGREE RANGE.

SATURDAY LOOKS TO BE THE ONLY BREEZY DAY IN THE EXTENDED PERIOD,
WITH WINDS BEHIND THE FRONT SHIFTING NORTH AT 20 TO 30 MPH AND
GUSTY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1123 AM CST TUE NOV 4 2014

VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO TONIGHT WITH
MOSTLY CLEAR SKIES. WINDS WILL BE LESS THAN 10 KNOTS AND FROM THE
NORTH OR NORTHWEST THIS AFTERNOON, SHIFTING TO THE SOUTHWEST THIS
EVENING INTO THE OVERNIGHT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  33  67  37  60 /   0   0   0   0
GCK  32  67  35  62 /   0   0   0   0
EHA  31  66  36  64 /   0   0   0   0
LBL  31  68  36  63 /   0   0   0   0
HYS  33  67  35  58 /   0   0   0   0
P28  34  70  39  61 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM 2 AM CST WEDNESDAY THROUGH WEDNESDAY MORNING
FOR KSZ085>088.

&&

SHORT TERM...WAH
LONG TERM...BURKE
AVIATION...HOVORKA_42
Hazardous weather outlook, Nov 4, 2:59 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CST TUE NOV 4 2014

KSZ030-031-043>046-061>066-074>081-084>090-051200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
259 PM CST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  HAZARDS WEATHER RISK...

  WEDNESDAY...
  NO HAZARDS.

  THURSDAY...
  NO HAZARDS.

  FRIDAY...
  NO HAZARDS.

  SATURDAY...
  LIMITED FIRE WEATHER RISK.

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  NO HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/?N=HWO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:12 AM CSTFreeze WatchDDCClark, Meade, Seward, Stevens13 hr

Nearby

Freeze Warnings in Kansas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.